Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 12, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 23, 2011, 1:55 PM EDT for 5 counties in Ohio. It was in force for 53 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2011, 1:55 PM EDT (17:55 UTC)
- Expired
- Mar 23, 2011, 2:48 PM EDT
- In force
- 53 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Butler County, OH, Clermont County, OH, Clinton County, OH, Hamilton County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 23 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 1:55 PM EDT | HAIL 0.88 | Mason, OH | |
| Mar 23, 2:02 PM EDT | HAIL 1 | 3 Ene Sharonville, OH | |
| Mar 23, 2:04 PM EDT | HAIL 0.5 | Mason, OH | |
| Mar 23, 2:08 PM EDT | HAIL 0.5 | 3 S Mason, OH | |
| Mar 23, 2:23 PM EDT | HAIL 0.88 | 1 S Morrow, OH | |
| Mar 23, 2:29 PM EDT | HAIL 1.25 | 2 N Blanchester, OH | |
| Mar 23, 2:40 PM EDT | HAIL 0.75 | 2 Sse Wilmington, OH | MEASURED AT WFO WILMINGTON OHIO |
| Mar 23, 2:40 PM EDT | HAIL 0.75 | Wilmington, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 1:13 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554
WUUS51 KILN 231755
SVRILN
OHC017-025-027-061-165-231900-
/O.NEW.KILN.SV.W.0012.110323T1755Z-110323T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
155 PM EDT WED MAR 23 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BUTLER COUNTY IN SOUTHWEST OHIO...
NORTHERN CLERMONT COUNTY IN SOUTHWEST OHIO...
WESTERN CLINTON COUNTY IN SOUTHWEST OHIO...
NORTHEASTERN HAMILTON COUNTY IN SOUTHWEST OHIO...
SOUTHERN WARREN COUNTY IN SOUTHWEST OHIO...
* UNTIL 300 PM EDT.
* AT 153 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED NEAR MOUNT HEALTHY...MOVING EAST AT 45 MPH. DIME SIZED
HAIL WAS REPORTED IN COLERAIN TOWNSHIP AT 155 PM.
* LOCATIONS IMPACTED INCLUDE...
WYOMING...
SPRINGDALE...
READING...
DEER PARK...
SHARONVILLE...
BLUE ASH...
MONTGOMERY...
MASON...
IN ADDITION...WOODLAWN...ARLINGTON HEIGHTS...LOCKLAND...LINCOLN
HEIGHTS...GLENDALE...AMBERLEY...EVENDALE AND DILLONVALE ARE NEAR THE
PATH OF THIS SEVERE THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 13 AND 53...
I-75 BETWEEN MILE MARKERS 10 AND 23...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.
&&
LAT...LON 3954 8381 3927 8375 3925 8379 3924 8393
3925 8398 3924 8398 3918 8466 3927 8468
TIME...MOT...LOC 1755Z 259DEG 37KT 3925 8452
$$
BINAU6 follow-up statements
476
WWUS51 KILN 231801
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
201 PM EDT WED MAR 23 2011
OHC017-025-027-061-165-231900-
/O.CON.KILN.SV.W.0012.000000T0000Z-110323T1900Z/
CLERMONT OH-HAMILTON OH-CLINTON OH-BUTLER OH-WARREN OH-
201 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN WARREN...SOUTHEASTERN BUTLER...WESTERN CLINTON...
NORTHEASTERN HAMILTON AND NORTHERN CLERMONT COUNTIES...
AT 157 PM EDT...STORM SPOTTERS REPORTED DIME SIZED HAIL IN COLERAIN
TOWNSHIP AT 155 PM.. RADAR INDICATED THAT THIS SEVERE THUNDERSTORM
REMAINS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH.
THIS STORM WAS LOCATED NEAR GREENHILLS...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
READING...SHARONVILLE...BLUE ASH...MONTGOMERY...MASON...LOVELAND...
MORROW...BLANCHESTER AND WILMINGTON.
IN ADDITION...EVENDALE...DILLONVALE...PISGAH...SOCIALVILLE...
LANDEN...LOVELAND PARK...HAGEMAN AND KINGS MILLS ARE NEAR THE PATH OF
THIS STORM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 14 AND 52...
I-75 BETWEEN MILE MARKERS 12 AND 23...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3954 8381 3927 8375 3925 8379 3924 8393
3925 8398 3924 8398 3921 8454 3929 8458
TIME...MOT...LOC 1802Z 259DEG 36KT 3926 8445
$$
BINAU861
WWUS51 KILN 231810
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
210 PM EDT WED MAR 23 2011
OHC017-025-027-061-165-231900-
/O.CON.KILN.SV.W.0012.000000T0000Z-110323T1900Z/
CLERMONT OH-HAMILTON OH-CLINTON OH-BUTLER OH-WARREN OH-
210 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN WARREN...SOUTHEASTERN BUTLER...WESTERN CLINTON...
NORTHEASTERN HAMILTON AND EXTREME NORTHERN CLERMONT COUNTIES...
AT 205 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR SHARONVILLE...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MASON...LOVELAND...MORROW...BLANCHESTER AND WILMINGTON.
IN ADDITION...SOCIALVILLE...LANDEN...LOVELAND PARK...HAGEMAN...KINGS
MILLS...MAINEVILLE...MURDOCK AND DALLASBURG ARE NEAR THE PATH OF THIS
STORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 15 AND 53...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3935 8439 3954 8381 3927 8375 3925 8379
3924 8393 3925 8398 3924 8398 3923 8446
TIME...MOT...LOC 1810Z 259DEG 36KT 3927 8434
$$
BINAU028
WWUS51 KILN 231817
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
217 PM EDT WED MAR 23 2011
OHC017-061-231827-
/O.CAN.KILN.SV.W.0012.000000T0000Z-110323T1900Z/
HAMILTON OH-BUTLER OH-
217 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUTLER AND
NORTHEASTERN HAMILTON COUNTIES HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3939 8426 3954 8381 3927 8375 3925 8379
3924 8393 3925 8398 3924 8398 3925 8426
3929 8426 3929 8430
TIME...MOT...LOC 1817Z 259DEG 36KT 3929 8424
$$
OHC025-027-165-231900-
/O.CON.KILN.SV.W.0012.000000T0000Z-110323T1900Z/
CLERMONT OH-CLINTON OH-WARREN OH-
217 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN WARREN...WESTERN CLINTON AND EXTREME NORTHEASTERN
CLERMONT COUNTIES...
AT 214 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR LOVELAND PARK...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MORROW...BLANCHESTER AND WILMINGTON.
IN ADDITION...MAINEVILLE...MURDOCK...DALLASBURG...SOUTH LEBANON...
PLEASANT PLAIN...BUTLERVILLE...STATE ROUTE 123 AT STATE ROUTE 132 AND
MIDDLEBORO ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3939 8426 3954 8381 3927 8375 3925 8379
3924 8393 3925 8398 3924 8398 3925 8426
3929 8426 3929 8430
TIME...MOT...LOC 1817Z 259DEG 36KT 3929 8424
$$
BINAU085
WWUS51 KILN 231831
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM EDT WED MAR 23 2011
OHC025-231841-
/O.CAN.KILN.SV.W.0012.000000T0000Z-110323T1900Z/
CLERMONT OH-
231 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN CLERMONT
COUNTY HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3925 8390 3927 8394 3930 8411 3935 8411
3945 8407 3954 8381 3927 8375 3925 8379
TIME...MOT...LOC 1831Z 259DEG 36KT 3933 8399
$$
OHC027-165-231900-
/O.CON.KILN.SV.W.0012.000000T0000Z-110323T1900Z/
CLINTON OH-WARREN OH-
231 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR EASTERN WARREN AND WESTERN CLINTON COUNTIES...
AT 227 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
STRENGTHENED AND WAS NOW CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR STATE ROUTE 123 AT STATE
ROUTE 132...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON.
IN ADDITION...CLARKSVILLE...WESTBORO...MIDLAND...OGDEN...OAKLAND...
CUBA...MARTINSVILLE AND MORRISVILLE ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3925 8390 3927 8394 3930 8411 3935 8411
3945 8407 3954 8381 3927 8375 3925 8379
TIME...MOT...LOC 1831Z 259DEG 36KT 3933 8399
$$
BINAU188
WWUS51 KILN 231837
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
237 PM EDT WED MAR 23 2011
OHC165-231847-
/O.CAN.KILN.SV.W.0012.000000T0000Z-110323T1900Z/
WARREN OH-
237 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY HAS BEEN
CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3925 8381 3929 8389 3930 8393 3931 8395
3943 8394 3954 8381 3927 8375
TIME...MOT...LOC 1837Z 259DEG 36KT 3934 8391
$$
OHC027-231900-
/O.CON.KILN.SV.W.0012.000000T0000Z-110323T1900Z/
CLINTON OH-
237 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CENTRAL CLINTON COUNTY...
AT 235 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
STRENGTHENED AND WAS NOW CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MIDLAND...MOVING EAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON.
IN ADDITION...OGDEN...CUBA...MARTINSVILLE...MORRISVILLE AND
BURTONVILLE ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3925 8381 3929 8389 3930 8393 3931 8395
3943 8394 3954 8381 3927 8375
TIME...MOT...LOC 1837Z 259DEG 36KT 3934 8391
$$
BINAU896
WWUS51 KILN 231848
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
248 PM EDT WED MAR 23 2011
OHC027-231857-
/O.CAN.KILN.SV.W.0012.000000T0000Z-110323T1900Z/
CLINTON OH-
248 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLINTON COUNTY
INCLUDING THE CITY OF WILMINGTON HAS BEEN CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR AREAS EAST OF
CENTRAL CLINTON COUNTY.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.
LAT...LON 3925 8381 3929 8389 3930 8393 3931 8395
3943 8394 3954 8381 3927 8375
TIME...MOT...LOC 1847Z 259DEG 36KT 3935 8378
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 1:40 PM EDT, 15 minutes earlier.
Area forecast discussion, Mar 23, 1:40 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 140 PM EDT WED MAR 23 2011 .SYNOPSIS... LOW PRESSURE WILL TRACK EAST ALONG A WARM FRONT ACROSS THE AREA TODAY. A TRAILING COLD FRONT FROM THE LOW WILL PUSH THROUGH THIS EVENING. COLDER HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A DEEP UPR LVL LOW WILL CONTINUE TO PUSH E/SE TOWARD THE GREAT LAKES TODAY/OHIO VALLEY REGION TODAY. SFC LOW PRESSURE WILL RIPPLE ACRS AN ADVANCING WARM FRONT ACRS NRN OHIO. FALLING HEIGHTS AHEAD OF THE UPR LOW...ALONG WITH AN EMBEDDED DISTURBANCE ON THE EAST SIDE OF THE UPR LOW...WILL PROVIDE LARGE SCALE ASCENT FOR THIS AFTERNOON. IN THE LOW LEVELS...SFC LOW WILL AID IN THE INCREASE OF THE LOW LEVEL JET...PROVIDING SOME LOW LEVEL FORCING/FOCUS. STEEPENING MID LEVEL LAPSE RATES APCHING 8 C/KM WILL AID IN DESTABILIZING THE ATMOSPHERE...ALONG WITH WARM SFC TEMPERATURES IN THE 60S/70S AND DEWPOINTS CLIMBING INTO THE 50S. ALL IN ALL...REGION REMAINS IN A SLIGHT TO MODERATE RISK FOR SEVERE WEATHER. CURRENT THINKING IS THAT CONVECTION WILL GET STARTED OVER CNTRL/SRN INDIANA BY EARLY AFTN...QUICKLY SPREADING EAST AND INCREASING IN COVERAGE AS IT PASS ACRS OUR REGION. BIGGEST SEVERE THREATS WILL BE LARGE HAIL DUE TO STEEP LAPSE RATES AND FAT CAPE LOCATED IN THE MID LVLS...FOLLOWED BY DAMAGING WINDS. ALTHOUGH 0-1 KM SRH IS NOT OVERLY HIGH...STORMS WILL BE CAPABLE OF BECOMING SUPERCELLULAR DUE TO UNIDIRECTIONAL FLOW THAT MAY LEAD TO SPLITTING CELLS. ANY RIGHT MOVING CELL FROM THE MEAN FLOW COULD STILL POSE A TORNADO THREAT. ALL OF THE ABOVE IS MENTIONED IN THE HWO. WILL MAKE UPDATES TO THE FORECAST AS CONDITIONS WARRANT THROUGHOUT THE DAY...ESPECIALLY DEWPOINTS AND TEMPERATURES THAT WILL BE INFLUX. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... AFTER EVENING SHOWERS AND STORMS ACTIVITY SHOULD QUICKLY DIMINISH WITH ONLY SCATTERED LIGHT RAIN MIXING WITH AND CHANGING TO LIGHT SNOW. DONT EXPECT ANY ACCUM AND SHOULD BE ENOUGH DRYING OUT TO KEEP ANY ICY ROADS FROM OCCURRING. TEMPS AT OR JUST ABOVE GUID WITH CLOUDS. AFTER A FEW MORNING FLURRIES OR SPRINKLES SHOULD SEE GOOD DRYING AND AFTERNOON SUN. TEMPS WILL STRUGGLE BUT WITH THE EXPECTATION OF SOME SUN DID NOT STRAY MUCH FROM GUIDANCE. THURSDAY NIGHT AND FRIDAY SHOULD BE DRY WITH HIGH PRESSURE. SOME INCREASING CLOUDS ON FRIDAY AHEAD OF NEXT SYSTEM. TEMPS NEAR GUIDANCE. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... MODELS CONTINUE TO DISAGREE FOR THE LONG TERM PERIOD. THE GFS HAS PRECIPITATION ACROSS THE AREA FOR ALMOST THE ENTIRE WEEKEND WHEREAS THE ECMWF KEEPS CONDITIONS DRY WITH A MORE SOUTHERN ECMWF STORM TRACK. DUE TO MODEL RUN INCONSISTENCIES WENT WITH A BLEND AT THIS POINT HOWEVER WENT CLOSER TO A SOUTHERN SOLUTION. DRY CONDITIONS WILL BE PRESENT FOR MONDAY BEFORE ANOTHER SYSTEM IMPACTS THE AREA. THE GFS IS FURTHER SOUTH WITH THIS SYSTEM WHILE THE ECMWF HAS A MORE NORTHERN TRACK. WENT CLOSER TO THE NORTHERN ECMWF SOLUTION. MODEL TRENDS HAVE BEEN FASTER WITH THIS SYSTEM AND THEREFORE SPED UP TIMING WITH PRECIPITATION. TEMPERATURE PROFILES WILL BE ON THE EDGE FOR PRECIPITATION TYPE AND THEREFORE BELIEVE THAT SOME LOCATIONS...ESPECIALLY ACROSS THE NORTH WILL MIX WITH SOME SNOW WITH BOTH THE WEEKEND AND EARLY NEXT WEEK SYSTEMS. TEMPERATURES WILL BE BELOW NORMAL THROUGH THE EXTENDED PERIOD. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... POTENT UPPER LEVEL LOW EXTENDING FROM THE WESTERN GREAT LAKES INTO THE CENTRAL PLAINS WILL MOVE QUICKLY ESE THROUGH THE REGION DURING THE TAF PERIOD. A SFC LOW NEAR KIND THIS AFTERNOON WILL RIPPLE ALONG A WARM FRONT ACRS NRN OHIO THIS AFTN INTO EARLY EVENING. A COLD FRONT/DRY LINE WILL ACCOMPANY THE LOW. WARM...MOIST AND UNSTABLE AIRMASS AHEAD OF THE LOW AND FRONT...COMBINED WITH INCREASING LOW LEVEL CONVERGENCE AND UPPER LEVEL LIFT...WILL RESULT IN SHOWERS AND THUNDERSTORMS ACROSS THE TAF SITES THROUGH THE AFTERNOON HOURS. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. WILL INCLUDE TEMPO -TSRA AT ALL TAF SITES THIS AFTN. WILL AMEND TAFS IF NECESSARY TO INCLUDE HAIL AND OR STRONG WINDS SHOULD STRONGER CORES MOVE TOWARD ANY TERMINAL. IT APPEARS AS THIS ACTIVITY MOVES EAST BY LATE AFTERNOON INTO EARLY EVENING...THERE MAY BE A BRIEF BREAK IN THE PCPN THREAT. THEREAFTER...ANOTHER COLD FRONT WILL DROP FROM NW TO SE THROUGH THE REGION OVERNIGHT. THERE COULD BE SOME ADDITIONAL SHOWERS AND EMBEDDED THUNDER AHEAD OF THE FRONT. AFTER FRONTAL PASSAGE...COLDER AIR WILL FILTER INTO THE REGION. CIGS WILL LIKELY DROP INTO THE MVFR CATEGORY BEHIND SECOND FRONT. THE JURY IS STILL OUT AT THIS POINT WHETHER IFR CIGS WILL FORM. GIVEN WEAK LOW LEVEL FORCING OVERNIGHT...AND A LACK OF MID LVL MOISTURE...SOME PATCHY DRIZZLE WILL BE POSSIBLE...WITH FREEZING DRIZZLE WHERE TEMPERATURES FALL TO OR LOWER THAN FREEZING. ON THURSDAY...ANY THREAT OF DRIZZLE/FREEZING DRIZZLE SHOULD END DURING THE MORNING HOURS. MVFR CIGS WILL CONTINUE DURING THE MORNING... WITH A CLEARING TREND STARTING CLOSE TO THE NORTHERN TAF SITES AROUND 18Z AS A RIDGE OF HIGH PRESSURE AND DRIER AIR BUILD SOUTHWARD INTO THE GREAT LAKES. OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE FRIDAY NIGHT INTO SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN/PADGETT NEAR TERM...HICKMAN SHORT TERM...PADGETT LONG TERM...NOVAK AVIATION...HICKMAN
Hazardous weather outlook, Mar 23, 4:52 AM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 452 AM EDT WED MAR 23 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-240900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 452 AM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM WILL PUSH EAST TODAY ALONG A WARM FRONT DRAPED ACROSS THE AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THROUGH THE AFTERNOON HOURS...AND CONTINUE INTO THE EARLY EVENING. THERE IS A GOOD CHANCE THAT SOME OF THE STORMS WILL BECOME SEVERE LATER TODAY...PRIMARILY AFTER 2 PM. THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...THE POTENTIAL FOR AN ISOLATED TORNADO WILL ALSO EXIST. THE THUNDERSTORM AND SEVERE WEATHER THREAT WILL DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON.
In the hours before
Special weather statement, Mar 23, 12:47 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1247 PM EDT WED MAR 23 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-231915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 1247 PM EDT WED MAR 23 2011 ...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON... THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ACROSS THE AREA EARLY THIS AFTERNOON...WITH SOME OF THE STORMS BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE POTENTIAL FOR VERY LARGE HAIL /GOLF BALL SIZED AND LARGER/ IS HIGHER THAN USUAL TODAY. A FEW TORNADOES ARE ALSO POSSIBLE. SEVERE WEATHER WILL BE POSSIBLE EARLY THIS AFTERNOON IN WESTERN OHIO...SOUTHEAST INDIANA...AND NORTHERN KENTUCKY...WITH THE THREAT INCREASING AND SPREADING EAST FOR ALL AREAS THROUGH THE MIDDLE AND LATE AFTERNOON HOURS. THIS IS A GOOD DAY TO HAVE A PLAN DEVELOPED FOR WHAT YOU WILL DO SHOULD SEVERE WEATHER AFFECT YOUR AREA. MONITOR THE WEATHER.GOV/ILN WEBSITE...NOAA WEATHER RADIO...OR YOUR FAVORITE INFORMATION SOURCE FOR THE LATEST ON THIS IMPENDING SEVERE WEATHER THREAT. BINAU
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 1:57 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Warren | 18 min |
| Mar 23, 2:25 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Highland, Pickaway, Ross | 65 min |
| Mar 23, 2:26 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 49 min |
| Mar 23, 2:45 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Union | 45 min |
| Mar 23, 2:59 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Greene, Montgomery, Warren | 46 min |
| Mar 23, 3:05 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Darke, Logan, Miami, Shelby | 55 min |
| Mar 23, 3:07 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway, Ross | 38 min |
| Mar 23, 3:08 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 37 min |
| Mar 23, 3:11 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Warren | 34 min |
| Mar 23, 3:14 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway, Ross | 46 min |
| Mar 23, 3:19 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Highland, Warren | 41 min |
| Mar 23, 3:33 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Highland | 40 min |
| Mar 23, 3:42 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami, Montgomery | 63 min |
| Mar 23, 3:45 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Highland, Pickaway, Ross | 26 min |
| Mar 23, 3:51 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland | 39 min |
| Mar 23, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 22 min |
| Mar 23, 4:00 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Delaware, Franklin, Madison, Union | 34 min |
| Mar 23, 4:06 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 41 min |
| Mar 23, 4:10 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Hocking, Pike, Ross, Scioto | 33 min |
| Mar 23, 4:14 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 23 min |
| Mar 23, 4:28 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Scioto | 35 min |
| Mar 23, 4:48 PM EDT | Special Weather Statement | ILN | Madison | 57 min |
| Mar 23, 4:59 PM EDT | Special Weather Statement | ILN | Fayette, Greene, Hocking, Pickaway | 61 min |
| Mar 23, 7:59 PM EDT | Special Weather Statement | ILN | Auglaize, Mercer | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.